| Model Number |
519295ND |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
A facility reported a broken screwdriver during procedure.Parts fell into the surgical site, however, all parts were retrieved and the procedure was completed with a replacement product.Surgical delay of 10 minutes was reported.The patient is in good condition.
Additional Manufacturer Narrative
The screwdriver was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
Additional Manufacturer Narrative
Correction in g additional info in d, g and h results of investigation: the device was received on october the 15th 2021.Visual inspection was done on the returned product.It shows important rubbing marks on the handle.In addition, the hexagonal tip is worn but not broken.The hexagonal tip and the handle of the screwdriver shows some marks of wear.These are consistent regarding that the concerned screwdriver lot f4hz was manufactured in october 2012 and incident occurred in july 2021.Inspection was performed according to the associated inspection work instruction.The breakage of the tip is not confirmed.The tip is worn (confirmed by the measurement of the total length of the device which is in compliance with specifications).Except the readability of the laser marked graduations and the damages on the handle, all the measurements and inspections are in compliance with manufacturing specifications.Conclusion : the following investigative actions were performed.Refer to the respective tasks for further detail.· complaint history review: the complaint history review does not identify any previous similar reported events for this device, and none for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.· risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file, has been updated accordingly and the anticipated risk level is acceptable.· dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.· capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.· device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.· medical investigation monitoring board (mimb) review: no mimb review is required.The complaint alleges no injury to the patient.The device involved in the reported event has been checked in compliance within specifications.According to product evaluation, wear of the device is identified as failure mode which could result in the incident.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.